Alert archive / Louisiana / Tornado Warnings in 2013
Tornado Warning 48, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 10, 2013, 7:36 AM CDT for Hancock County, Mississippi; Orleans Parish, Saint Tammany Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2013, 7:36 AM CDT (12:36 UTC)
- Expired
- May 10, 2013, 8:00 AM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Orleans Parish, LA, Saint Tammany Parish, LA, Hancock County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 2:25 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
466
WFUS54 KLIX 101236
TORLIX
LAC071-103-MSC045-101300-
/O.NEW.KLIX.TO.W.0048.130510T1236Z-130510T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
736 AM CDT FRI MAY 10 2013
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME NORTHEASTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
EXTREME SOUTHEASTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
SOUTHERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 800 AM CDT
* AT 733 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES
SOUTHWEST OF PEARLINGTON...OR NEAR EDEN ISLE...MOVING EAST AT 40
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PEARLINGTON BY 745 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY TO QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3025 8941 3023 8941 3018 8948 3017 8959
3017 8960 3016 8961 3014 8976 3017 8976
3020 8977 3032 8940 3025 8939
TIME...MOT...LOC 1235Z 261DEG 35KT 3017 8972
$$
24/RR1 follow-up statement
896
WWUS54 KLIX 101252
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
752 AM CDT FRI MAY 10 2013
LAC071-103-MSC045-101302-
/O.EXP.KLIX.TO.W.0048.000000T0000Z-130510T1300Z/
HANCOCK MS-ST. TAMMANY LA-ORLEANS LA-
752 AM CDT FRI MAY 10 2013
...THE TORNADO WARNING FOR SOUTHERN HANCOCK COUNTY...AND EXTREME
NORTHEASTERN ORLEANS AND EXTREME SOUTHEASTERN ST. TAMMANY PARISHES
WILL EXPIRE AT 800 AM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3025 8941 3023 8941 3018 8948 3017 8959
3017 8960 3016 8961 3014 8976 3017 8976
3020 8977 3032 8940 3025 8939
TIME...MOT...LOC 1252Z 254DEG 37KT 3021 8950
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 10, 3:39 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, May 10, 3:39 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
339 AM CDT FRI MAY 10 2013
.SHORT TERM...
QUITE ACTIVE MORNING IN STORE FOR ALL OF SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI. A MCS THAT ORIGINATED IN NORTH CENTRAL TEXAS
HAS BECOME ORGANIZED AND IS CURRENTLY MARCHING ACROSS CENTRAL AND
SOUTHWEST LOUISIANA TOWARDS OUR CWA. STARTING UP TOP...DIFFLUENCE
ALOFT WILL AIDE IN THE COMPLEX MAINTAINING ITS INTENSITY AS IT
TRACKS EASTWARD. CAPE VALUES FOR OVERNIGHT PERIOD STILL QUITE
SUFFICIENT AT AROUND 1500 J/KG. MOISTURE IS NO ISSUE OF LIMITATION
EITHER AS LATEST SOUNDING SHOWED PLENTY THROUGHOUT THE COLUMN AND
SFC DEWPOINTS ARE WELL INTO THE 60S TO AROUND 70 AT THE COAST.
STEEP MID LEVEL LAPSE RATES WILL BE CONDUCIVE FOR SMALL HAIL AND
THUS VERY FREQUENT LIGHTNING. THIS ALONG WITH EMBEDDED VORTICIES
AND BOWING SEGMENTS CAN BE EXPECTED ALONG THIS LINE AS IT MOVES
THROUGH. SO ALL MODES OF SEVERE WEATHER POSSIBLE WITH DAMAGING
WINDS THE GREATEST THREAT THRU PRECIP LOADING. SEVERE THUNDERSTORM
WATCH NOW IN EFFECT UNTIL 10 AM FOR THIS THREAT. MEDIUM RANGE
MODELS PERFORMING FAIRLY POORLY WITH THIS MESO FEATURE.
GFS/ECMWF/SREF/NAM ALL SHOW IT MUCH FURTHER NORTH THAN IT ACTUALLY
IS. OF A FEW MESO MODELS...THE HRRR HAS INITIALIZED THE BEST AND
HAS BEEN DOING QUITE WELL OVER THE LAST FEW HOURS SO HAVE MOST
CONFIDENCE IN IT. THIS MODEL SHOWS THE LINE OF STORMS REMAINING
INTACT THROUGH MID MORNING(9-10AM). BY THIS TIME IT SHOULD BE
REACHING THE MISSISSIPPI COAST AND INTO THE NEW ORLEANS METRO
AREA. AS THE LINE PROGRESSES EASTWARD FROM THIS POINT...IT APPEARS
IT WILL BE MOVING INTO A LESS FAVORABLE ENVIRONMENT WITH MUCH LESS
INSTABILITY AND AND WEAKER MID LEVEL WINDS.
NOW...AFTER THIS FEATURE SWINGS THROUGH...THE REST OF THE AFTERNOON
WITH NOT BE TOO QUIET THOUGH SEVERE POTENTIAL LOOKS TO BE MUCH
LOWER. MESO MODELS SHOW A WIDESPREAD SHOWERS AND THUNDERSTORMS
DEVELOPING ACROSS THE CWA AFTER MAYBE A FEW HOURS OF DOWNTIME.
THINKING THAT THE MAIN THREAT WILL BE FLASH FLOODING. WITH AN INCH
OR 2 POSSIBLE WITH THIS MORNING/S MCS AND MORE IN THE AFTERNOON...
IT WILL NOT TAKE MUCH FOR STREETS TO FLOOD AS MUCH OF THE AREA HAS
BEEN GETTING POUNDED WITH RAIN FOR AWHILE NOW. NOT TO MENTION THAT
MODEL SOUNDINGS SHOW PRECIP WATER VALUES 1.5 TO 2 INCHES WHICH WILL
RESULT IN EFFICIENT RAIN PRODUCING THUNDERSTORMS. FLASH FLOOD WATCH
REMAINS IN EFFECT AND WARNINGS POSSIBLE THROUGHOUT THE DAY.
RELIEF DOESN/T COME UNTIL SOMETIME OVERNIGHT AND HOW MUCH DEPENDS ON
HOW LONG IT TAKES FOR NEXT IMPULSE TO REACH THE COAST. A VORTMAX
RUNNING NORTHEASTWARD ALONG THE SLOW MOVING FRONTAL BOUNDARY WILL
ENHANCE SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE CWA FROM SW TO
NORTHEAST. THE POSITION OF THE FRONT IS FAIRLY CRITICAL TOO AS IT
WILL BE THE MAIN FOCUS FOR CONVECTION. GFS SUGGESTS IT WILL BE
FURTHER SOUTH ALONG THE LA COAST BY SAT 18Z. ECMWF AND SREF SAY
50-100 MILES FURTHER NORTH. FOR NOW THE FORECAST IS BASED ON THE
NORTHERN POSITION SO HAVE A HIGHER POP FORECAST THAT MAV/MEX. HEAVY
RAIN/TRAINING WILL CONTINUE WHEREVER MOST OF THE RAIN FALLS.
RAIN CHANCES WILL SIGNIFICANTLY FALL OFF SATURDAY NIGHT AND SUNDAY
AS SECONDARY FRONT FROM DEEPER UPPER LEVEL TROUGH SWINGS THROUGH.
HAVE TRIMMED POPS OFF ALL AREAS NORTH OF NEW ORLEANS METRO LATITUDE
BY SUNDAY. SLIGHTLY BELOW NORMAL TEMPS CAN BE EXPECTED THOUGH NOT BY
MUCH AS COMBINATION OF CLEAR SKIES AND HIGH ENOUGH SUN ANGLE WILL
KEEP HIGHS AROUND 80S.
MEFFER
.LONG TERM...
FAIRLY BENIGN WEATHER EXPECTED FOR MUCH OF NEXT WEEK. DEEP UPPER
TROUGH WILL BE MOVING ACROSS THE EASTERN CONUS ON MONDAY AND THEN
EXITING INTO THE ATLANTIC ON TUESDAY. BY THEN...STRONG UPPER RIDGING
WILL BE BUILDING INTO THE GULF COAST REGION. SO EXPECT THOSE TEMPS
TO QUICKLY RESPOND AND BOUNCE RIGHT BACK TO CLIMATOLOGICAL NORMALS.
RAIN CHANCES NIL TO LOW ALL WEEK.
MEFFER
&&
.MARINE...HIGH PRESSURE IS SLIDING EAST AND THIS IS TIGHTENING THE
PRESSURE GRADIENT OVER THE REGION. WINDS OF 15 TO 20 KTS ARE
OCCURRING OVER MUCH OF THE OPEN WATERS ALREADY AND WILL CONTINUE
THROUGH MUCH OF THE DAY UNTIL THE FRONT LAYS UP OVER THE CWA THIS
AFTN. THIS WILL LEAD TO A WEAKENING OF THE GRADIENT AND THUS WINDS
WILL BACK OFF. THE FRONT WILL SLOWLY SINK SOUTH TONIGHT AND THROUGH
THE WEEKEND AND FINALLY PUSH INTO THE GULF SUN NIGHT. HIGH PRESSURE
WILL QUICKLY BUILD IN BEHIND THE FRONT WITH MODERATE TO STRONG
OFFSHORE WINDS DEVELOPING OVER MOST OF THE OPEN WATERS SUN NIGHT.
HIGH PRESSURE WILL SLOWLY TAKE CONTROL OF THE SERN CONUS WITH WINDS
SLACKING OFF MON NIGHT AND TUE BUT BY TUE NIGHT AND INTO THE MIDDLE
OF NEXT WEEK MODERATE ONSHORE WILL REDEVELOP AS THE SFC HIGH PUSHES
OFF THE FL/GA COAST INTO THE WRN ATLANTIC. /CAB/
&&
.AVIATION...MOST TERMINALS ARE MAINLY DEALING WITH MVFR CIGS BUT
CONDITIONS WILL DETERIORATE THROUGH THE MORNING HAS A LINE OF SHRA
AND TSRA MOVES THROUGH THE AREA. BTR AND MCB WILL BE IMPACTED FIRST
AROUND 9-11Z FOLLOWED BY HDC/HUM/MSY/NEW/ASD B/T 12-14Z. CIGS AND
VISBIES WILL BOTH LOWER WITH THE CONVECTION AND GUSTS COULD APPROACH
40-50KTS WITH THE STRONGEST STORMS. THERE IS EVEN THE THREAT OF GR
BUT THE MAIN CONCERN IS WIND. EVEN AFTER THE MAIN LINE MOVES THROUGH
THERE WILL LIKELY BE SHRA AND EMBEDDED TSRA OVER THE REGION
THROUGHOUT THE DAY AND MAYBE EVEN INTO THE OVERNIGHT HRS. /CAB/
&&
.DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
MONITORING RIVERS
SEVERE THUNDERSTORM WATCH IN EFFECT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 65 78 57 / 100 60 70 10
BTR 82 68 80 61 / 100 60 70 20
ASD 79 68 80 61 / 100 50 80 20
MSY 81 70 80 64 / 90 40 80 20
GPT 78 69 78 62 / 90 50 80 20
PQL 78 69 80 60 / 70 40 80 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 1 AM SUNDAY FOR THE
FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 1 AM SUNDAY FOR THE
FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, May 10, 3:19 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 319 AM CDT FRI MAY 10 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-102045- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 319 AM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A LINE OF STORMS WILL MOVE INTO SOUTHWEST MISSISSIPPI AND SOUTH- CENTRAL AND SOUTHEAST LOUISIANA THIS MORNING. STRONG TO SEVERE STORMS ARE POSSIBLE AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT TILL 10 AM FOR ALL OF THE OUTLOOK AREA WEST OF THE PEARL RIVER WHICH INCLUDES BOTH THE BATON ROUGE AND NEW ORLEANS METROS. STRONG TO SEVERE STORMS MAY CONTAIN WIND GUSTS OF 50 TO 60 MILES AN HOUR...FREQUENT TO CONTINUOUS LIGHTNING...AND HAIL. IN ADDITION TO THE SEVERE THREAT LOCALLY HEAVY RAINFALL IS EXPECTED WITH RAINFALL TOTALS TODAY OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. DUE TO RECENT HEAVY RAINFALL...SOILS ARE SATURATED AND AREA RIVERS ARE RUNNING HIGH. THESE CONDITIONS MAKE THE AREA MORE PRONE TO FLASH FLOODING THAN NORMAL AS ANY HEAVY RAINFALL WILL QUICKLY RUN OFF INTO AREA STREAMS...RIVERS...AND CANALS. THEREFORE...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA THROUGH SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY SATURDAY. AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE WITH EVENT RAINFALL TOTALS OF 2 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS EXPECTED OVER SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THROUGH SATURDAY. THE FLASH FLOOD WATCH WILL STILL BE EFFECT THROUGH SATURDAY. IN ADDITION TO THE HEAVY RAINFALL EVENT...ISOLATED STRONG TO SEVERE STORMS WITH GUSTY WINDS UP TO 50 TO 60 MILES AN HOUR AND FREQUENT LIGHTNING ARE POSSIBLE. THE MAIN TIME FRAME FOR THUNDERSTORMS SATURDAY WILL BE FROM LATE MORNING THROUGH ANOTHER THROUGH SATURDAY EVENING. SEVERAL AREA RIVERS WILL REMAIN ABOVE FLOOD STAGE THIS WEEK INTO EARLY NEXT WEEK...AND POSSIBLY BEYOND. ADDITIONAL RAINFALL FRIDAY AND SATURDAY COULD LEAD TO SOME RIVERS RISING ONCE AGAIN. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT OF THE IMPENDING WEATHER HAZARDS THIS MORNING AND ON SATURDAY. ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN SATURDAY. CAB
In the hours before
Special weather statement, May 10, 5:25 AM CDT, 2 hours 11 minutes before
LAZ046-049-056-057-101130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 525 AM CDT FRI MAY 10 2013 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES PARISH...ASCENSION PARISH...ASSUMPTION PARISH...IBERVILLE PARISH... AT 521 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 13 MILES WEST OF PLAQUEMINE TO 38 MILES WEST OF NAPOLEONVILLE...MOVING EAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... BAYOU SORREL BY 540 AM... PLAQUEMINE BY 545 AM... WHITE CASTLE BY 600 AM... PIERRE PART AND CARVILLE BY 605 AM... GEISMER BY 615 AM... PRAIRIEVILLE AND PAINCOURTVILLE BY 620 AM... THE PRIMARY THREATS FROM THESE STORMS ARE SUB SEVERE HAIL UP TO NICKEL SIZE AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Local storm report, May 10, 5:27 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
527 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM HAIL ADDIS 30.35N 91.27W
05/10/2013 E1.00 INCH WEST BATON ROUGE LA BROADCAST MEDIA
QUARTER SIZE HAIL IN TOWN OF ADDIS.
&&
CBANNANSpecial weather statement, May 10, 7:11 AM CDT, 25 minutes before
LAZ059>070-101315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 711 AM CDT FRI MAY 10 2013 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING UPPER TERREBONNE PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH...LOWER PLAQUEMINES PARISH...ST. CHARLES PARISH...LOWER ST. BERNARD PARISH...LOWER TERREBONNE PARISH...LOWER JEFFERSON PARISH... AT 710 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 6 MILES WEST OF EAST NEW ORLEANS TO 22 MILES SOUTHWEST OF GALLIANO...MOVING EAST AT 40 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... TIMBERLANE...TERRYTOWN...JEAN LAFITTE AND HARVEY BY 720 AM... LAFITTE...GALLIANO...BELLE CHASSE AND BARATARIA BY 725 AM... VIOLET AND GOLDEN MEADOW BY 730 AM... THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. CONTINUOUS LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Local storm report, May 10, 7:23 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
723 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM TSTM WND DMG 3 NW HOUMA 29.61N 90.74W
05/10/2013 TERREBONNE LA EMERGENCY MNGR
LARGE TREE LIMB DOWNED BY STRONG WINDS. WAS COMPLETELY
BLOCKING THE ROADWAY IN BROADMOOR SUBDIVISION.
&&
MEFFERSOLocal storm report, May 10, 7:28 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
728 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM MARINE TSTM WIND LAKEFRONT AIRPORT 30.04N 90.03W
05/10/2013 M0 MPH ORLEANS LA ASOS
MEASURED WIND GUST OF 46 KNOTS OR 53 MPH AT LAKEFRONT
AIRPORT.
&&
FRLocal storm report, May 10, 7:36 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
736 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM HAIL 8 S HOUMA 29.46N 90.71W
05/10/2013 E1.00 INCH TERREBONNE LA BROADCAST MEDIA
QUARTER SIZE HAIL NEAR THERIOT. VIA SOCIALMEDIA
&&
CBANNANThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 6:54 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 66 min |
| May 10, 6:59 AM CDT | Areal Flood Advisory | LIX | Pearl River | 2 hr |
| May 10, 7:18 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 27 min |
| May 10, 7:30 AM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Jackson, Pearl River | 3 hr |
| May 10, 4:41 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 64 min |
| May 10, 5:30 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 45 min |
| May 10, 5:37 AM CDT | Special Marine Warning | LIX | 83 min | |
| May 10, 6:10 AM CDT | Severe Thunderstorm Warning | LIX | Saint John the Baptist, Saint Tammany, Tangipahoa, Washington | 50 min |
| May 10, 6:15 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 2 more | 60 min |
| May 10, 6:36 AM CDT | Tornado Warning | LIX | Saint John the Baptist | 24 min |
| May 10, 6:40 AM CDT | Tornado Warning | LIX | Saint Tammany | 35 min |
| May 10, 7:00 AM CDT | Special Marine Warning | LIX | 60 min | |
| May 10, 7:26 AM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Terrebonne | 2 hr |
| May 10, 7:50 AM CDT | Special Marine Warning | LIX | 115 min | |
| May 10, 8:15 AM CDT | Special Marine Warning | LIX | 15 min | |
| May 10, 9:32 AM CDT | Special Marine Warning | LIX | 118 min | |
| May 10, 11:25 AM CDT | Special Marine Warning | LIX | 50 min | |
| May 10, 12:47 PM CDT | Areal Flood Advisory | LIX | Assumption, Lafourche, Saint Charles, Terrebonne | 118 min |
| May 10, 2:06 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Jefferson, Lafourche, Orleans, Plaquemines and 4 more | 114 min |
| May 10, 3:02 PM CDT | Flash Flood Warning | LIX | Assumption, Lafourche, Saint James, Saint John the Baptist, Terrebonne | 118 min |
| May 10, 3:34 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne | 56 min |
| May 10, 4:07 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles, Saint John the Baptist, Terrebonne | 38 min |
| May 10, 4:41 PM CDT | Special Marine Warning | LIX | 64 min | |
| May 10, 5:01 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 59 min |
| May 10, 5:20 PM CDT | Special Marine Warning | LIX | 55 min |
Nearby
Tornado Warnings in Louisiana, 2013Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.